Campus Units

Mathematics

Document Type

Article

Publication Version

Published Version

Publication Date

1975

Journal or Book Title

Pacific Journal of Mathematics

Volume

60

Issue

2

First Page

95

Last Page

102

Abstract

We show that weakening the hypotheses of right alternative rings to the three identities (1) (ab,c,d) + (a,b,[c,d]) = a(b,c,d) + (a,c,d)b (2) (α,α,α) = 0 (3) ([a,b],b,b) = O for all α, b, c, d in the ring will not lead to any new simple rings. In fact, the ideal generated by each associator of the form (a, b, b) is a nilpotent ideal of index at most three. Our proofs require characteristic ^2 , ^3 .

Comments

This article is published as Hentzel, Irvin. "Generalized right alternative rings." Pacific Journal of Mathematics 60, no. 2 (1975): 95-102. Posted with permission.

Copyright Owner

Mathematical Sciences Publishers

Language

en

File Format

application/pdf

Included in

Algebra Commons

Share

COinS